Advertisement

Journal d’Analyse Mathématique

, Volume 13, Issue 1, pp 257–316 | Cite as

The elimination of critical points of a non-degenerate function on a differentiable manifold

  • Marston Morse
Article

Keywords

Open Subset Open Neighborhood Primary Base Differentiable Manifold Differentiable Structure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Morse, M., Bowls of a non-degenerate function on a compact differentiable manifold. Differentiable and Combinatorial Manifolds, Princeton Math. Series 1964. Princeton Univ. Press, Princeton, N.J. (To appear.)Google Scholar
  2. 2.
    Morse, M., The existence of polar non-degenerate functions on differentiable manifolds,Annals of Math. 71 (1960) pp. 352–383.CrossRefMathSciNetGoogle Scholar
  3. 3.
    Milnor, J., On manifolds homeomorphic to the 7-sphere,Annals of Math. 64 (1956) pp. 399–405.CrossRefMathSciNetGoogle Scholar
  4. 4.
    Milnor, J., A procedure for killing homotopy groups of differentiable manifolds,Proc. of Symposia in Pure Math., vol. III. Differential Geometry. Amer. Math. Soc, 1961.Google Scholar
  5. 5.
    Morse, M., Homology relations on regular orientable manifolds,Proc. Natl. Acad. Scs. 38 (1952) pp. 247–258.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Huebsch, W., and Morse, M., Conditioned differentiable isotopies, International Colloquium on Differential Analysis, Tata Inst. of Fundamental Research, Bombay, January 1964. (To appear.)Google Scholar
  7. 7.
    Huebsch, W., and Morse, M., Schoenflies extensions without interior differentia singularities,Annals of Math. 76 (1962) pp. 18–54.CrossRefMathSciNetGoogle Scholar
  8. 8.
    Huebsch, W., and Morse, M., A model non-degenerate function. (To be published).Google Scholar
  9. 9.
    Baiada, E., and Morse, M., Homotopy and homology related to the Schoenflies problem,Annals of Math. 58 (1953) pp. 142–165.CrossRefMathSciNetGoogle Scholar
  10. 10.
    Smale, S., A survey of some recent developments in differential topology,Bull Amer. Math. Soc. 69 (1963) pp. 131–145.MathSciNetCrossRefGoogle Scholar
  11. 11.
    Morse, M., Quadratic forms 316-01 and 316-02-fibre bundles.Annals of Math. (To appear)Google Scholar
  12. 12.
    Steenrod, N., The Topology of Fibre Bundles. Princeton Univ. Press, 1951 Princeton, N. J.MATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 1964

Authors and Affiliations

  • Marston Morse
    • 1
  1. 1.The Institute for Advanced StudyPrincetonUSA

Personalised recommendations